Jump to content

Cakeloverhubby - W/D Remeron(Mirtazapine). Others remain.


Cakeloverhubby

Recommended Posts

Cakeloverhubby

Starting withdrawal of Remeron from 30mg after taking for 9 months.  Remaining on Effexor XR 300mg, Wellbutrin 300mg, and others.

 

Have felt like parts of my head, face, and neck have seized up (like muscular stiffness) off and on over last few months.  For the longest while thought it was psychosomatic.  Then noticed I hadn't felt these sensations prior to Remeron, and that there were not thoughts or emotion associated with the tension spells.  Subsequently, I have begun to suspect Remeron as possible culprit. 

 

Intend to withdraw slowly and keep a journal.  Also intend to work with psychiatrist as a team throughout withdrawal.

 

May note that I am nearing end of 36-session TMS (Transcranial Magnetic Stimulation).  My mood seems much better than it was during the psychiatric hospitalizations I had ~1 year ago, which precipitated the medication cocktail I am on today.  At present, biggest problem is muscular rigidity from shoulders up that I am unable to relax.  Psychiatrist has given me a muscle relaxant (methocarbamol 500mg as needed) which seems to help, but only a little.

 

Will try to stay active on this post during my taper process so others may benefit from my experiences.

 

No real questions at moment, but I did recently encounter an individual in Emotions Anonymous who said after being bipolar for 40 years and having 10 hospitalizations he has gone off all his med's.  Said he did it by following a neuroplasticity program prescribed by Caroline Leaf (it probably took many years).  If anyone has followed her guidance, please share.  I am considering buying her books and giving it a try.

Link to post

Welcome CLH

I am so glad you found sa.

That is one truck load of chemicals you are on ..im amazed that you can actually get out of bed in the mornings on that...and there is even more ..'and others' !!

What on earth was the reason for these prescriptions at these dosages??

 

First things first i would run ALL the drugs you are taking through the drugs interaction checker then copy and paste the results into this thread

http://www.drugs.com/drug_interactions.html

 

Secondly would you be so kind so as to do a drug sig 

 Please put your withdrawal history in your signature to help the moderators.

 

Your friends story sounds interesting i wonder if they would like to share it with sa?

 

I hope you do stay active on this thread and keep us updated.

Thought for the day: Lets stand up, and let’s speak out , together. G Olsen

We have until the 14th. Feb 2018. 

URGENT REQUEST Please consider submitting  for the petition on Prescribed Drug Dependence and Withdrawal currently awaiting its third consideration at the Scottish Parliament. You don't even have to be from Scotland. By clicking on the link below you can read some of the previous submissions but be warned many of them are quite harrowing.

http://www.parliament.scot/GettingInvolved/Petitions/PE01651   

Please tell them about your problems taking and withdrawing from antidepressants and/or benzos.

Send by email to petitions@parliament.scot and quote PE01651 in the subject heading. Keep to a maximum of 3 sides of A4 and you can't name for legal reasons any doctor you have consulted. Tell them if you wish to remain anonymous. We need the numbers to help convince the committee members we are not isolated cases. You have until mid February. Thank you

Recovering paxil addict

None of the published articles shed light on what ssri's ... actually do or what their hazards might be. Healy 2013. 

This is so true, with anything you get on these drugs, dependance, tapering, withdrawal symptoms, side effects, just silent. And if there is something mentioned then their is a serious disconnect between what is said and reality! 

  "Every time I read of a multi-person shooting, I always presume that person had just started a SSRI or had just stopped."  Dr Mosher. Me too! 

Over two decades later, the number of antidepressant prescriptions a year is slightly more than the number of people in the Western world. Most (nine out of 10) prescriptions are for patients who faced difficulties on stopping, equating to about a tenth of the population. These patients are often advised to continue treatment because their difficulties indicate they need ongoing treatment, just as a person with diabetes needs insulin. Healy 2015

I believe the ssri era will soon stand as one of the most shameful in the history of medicine. Healy 2015

Let people help people ... in a natural, kind, non-addictive (and non-big pharma) way. J Broadley 2017

 

 

Link to post
  • Moderator Emeritus
SquirrellyGirl

Welcome, cakeloverhubby!

 

We have lots of people on SA who are on cocktails and in the process of tapering.

 

Are you ultimately hoping to come off all your meds?  The writing is on the wall now with regards to treatment resistant depression being CAUSED by psych meds, so it is very possible to come off the meds very slowly and actually be able to live drug free.  Read through the Success Stories to see that it is possible!

 

Here's info for Mirtazapine, one I happen to be tapering:  Tips for tapering off Remeron (mirtazapine)

 

I am using the SolTabs to make a 1 mg/ml solution that I can then dose with an oral syringe, but I started by dry cutting with a jeweler's milligram scale.  Was up at 37.5 mg and now down to 11.8 mg.

 

Why taper by 10% of my dosage?

 

It makes sense to work on Mirtazapine first since it seems to have a direct correlation with the side effect you are experiencing, but for the future:

 

Taking multiple psych drugs? Which drug to taper first?

 

If you could fill in your sig block as nz11 so kindly suggested, that would be very helpful.  Please include all the drugs you take, Rx and OTC with dosages.  And please copy and paste the results of your drug interaction check-up here in your thread so that we can see if anything screams at us about if another drug should go first, second, third, etc.

 

Read up on those links and come back with questions!

SG

Started ADs back around 1995 after bad break-up, starting with Prozac.  Switched to Wellbutrin, and then to Effexor in 2002
Effexor XR 2002-2014 up to 225 mg at one point, down to 37.5 mg towards end but back up to 75 mg in 2014; now realize I had W/D as I dropped down, memory very poor about history.  Extreme emotions, poor concentration as I stepped back down, didn't connect the dots!
Summer 2014 reduced to 0 very quickly, was sick of anhedonia/sexual dysfunction due to meds, depression never controlled if not worse. Didn't recognize WD since symptoms built slowly (thought I had ADD! and menopausal on top of it), starting with severe sweats, very bad cog-fog and memory issues, culminating in weight loss, severe anxiety and depression, panic, severe apathy and insomnia by eight months off.  Saw p-doc who put me on Remeron, increased from 7.5 mg/day to 37.5 mg by May 22, 2015; still doing very badly though able to sleep.

June 1. 2015 Reinstated Effexor XR 37.5 mg, Remeron dropped to 30 mg PM. Immediate relief of symptoms, like nothing had ever happened!  Joined SA and began on advice of friend who recognized it was WD all along! Began tapering in July 2015.

Been tapering both meds ever since, focusing on one more than the other or doing no more than 5% of each per month.

12 mg Effexor and 5.8 mg Remeron (mirtazapine SolTabs to make a solution with OraPlus) as of 5/4/2017 

Update 3/14/18: 2.9 mg Remeron and 6 mg Effexor; 6/10/18:  2.6 mg Remeron and 4.9 mg Effexor

 

My intro: http://survivingantidepressants.org/index.php?/topic/9313-squirrellygirl-effexor-withdrawal-etc/page-2#entry196679

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy